MAUDE Adverse Event Report: INTEGRA LIFESCIENCES CORPORATION OH/USA MAYFIELD INFINITY XR2 SKULL CLAMP

INTEGRA LIFESCIENCES CORPORATION OH/USA MAYFIELD INFINITY XR2 SKULL CLAMP
Catalog Number A2114
Medical Device Problem Code Unstable (1667)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 09/11/2025
Type of Reportable Event Malfunction
Event or Problem Description
A facility reported that during patient positioning with the mayfield infinity skull clamp (a2114), the clamp no longer engaged, and the pin was not building pressure.The procedure was completed after using an alternate positioning method in the prone position.The product issue resulted in surgical delay of more than 30 minutes.No patient injury occurred.
 
Additional Manufacturer Narrative
An investigation has been initiated based on the reported information.Upon completion of the investigation, a follow-up report will be submitted.
 
Additional Manufacturer Narrative
The mayfield infinity skull clamp (a2114) was returned for evaluation: device history record (dhr) - the dhr was reviewed and shows no abnormalities related to the reported failure.Failure analysis - the inspection of the mayfield horseshoe a1012with serial number (b)(6) reveals that the ratchet arm is jammed and cannot move properly.Both locking blades are broken and must be replaced to secure the ratchet arm.The pressure screw does not build up the correct pressure during testing because the spring is not functioning correctly.It must be replaced, and the pressure screw secured with the retaining ring.Some spacers are needed to adjust the screw correctly, but the locking mechanism functions correctly and can be locked and once closed, it has no play.To resolve the issues, both locking blades were replaced, and the ratchet arm can now be properly locked in place.The pressure screw was adjusted by replacing the spring and retaining ring.The device successfully passed a functional test and conforms to the manufacturer's specifications.Root cause - the complaint is confirmed via inspection of the unit.The ratchet arm is jammed and cannot move properly.Both locking blades are broken and must be replaced to secure the ratchet arm.The pressure screw did not build the correct pressure during testing; the spring was defective.The probable root cause is rough handling and routine wear of the unit.No further corrective action is required based on the acceptability of risk and no adverse trends identified.This will be monitored and trended going forward.At present, we consider this complaint to be closed.
 
Event or Problem Description
N/a.

Brand Name
MAYFIELD INFINITY XR2 SKULL CLAMP
Common Device Name
MAYFIELD
Manufacturer (Section D)
INTEGRA LIFESCIENCES CORPORATION OH/USA
4900 charlemar drive
4900 charlemar drive
cincinnati OH 45227
Manufacturer (Section G)
INTEGRA LIFESCIENCES CORPORATION OH/USA
4900 charlemar drive
cincinnati OH 45227
Manufacturer Contact
vivian nelson
1100 campus drive
princeton, NJ 08540
6099362319
MDR Report Key23259901
Report Number3004608878-2025-00188
Device Sequence Number11987504
Product Code HBL
UDI-Device Identifier10381780253761
UDI-Public10381780253761
Combination Product (Y/N)N
PMA/510(K) Number
K130389
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,User Facility
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 12/05/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberA2114
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/18/2025
Supplement Date Received by Manufacturer11/13/2025
Initial Report FDA Received Date10/09/2025
Supplement Report FDA Received Date12/05/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured11/25/2019
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Patient SexUnknown